# SDR 2011FA0000278

- Difficulty date: April 18, 2011
- Submitted: April 29, 2011
- Operation: General aviation
- Aircraft: N9861Z
- Make and model: Cessna U206G
- Aircraft serial: U20606708
- Engine: Cont IO520F
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Part number: M3081
- Condition: Cracked
- Location: Magneto
- Component: Magneto
- Component part number: 6310
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACFT WAS DISCOVERED TO HAVE AN INOPERATIVE LT MAGNETO DURING A PILOT OPERATED ENG RUN.  TROUBLESHOOTING FOUND THE FLAT SPRING PORTION OF THE CONTACT POINT ASSY HAD CRACKED THROUGH APPROX HALFWAY ALONG THE LENGTH OF THE SPRING AND ACROSS ITS ENTIRE WIDTH.  THE BROKEN OFF HALF OF THE SPRING, WHICH CONTAINED THE CONTACT POINT, WAS FOUND FULLY SEPARATED INSIDE MAGNETO HOUSING.  RECORDS SHOW THE POINTS HAD LAST BEEN INSPECTED DURING THE ACFT ANNUAL INSP, AT WHICH POINT THE MAG TT WAS 383.6 HRS.  NO DEFECTS WERE NOTED AT THAT TIME.
